SciELO - Scientific Electronic Library Online

 
vol.63 número1Enfermedad de whipple en un nacional afrocaribeñoInfiltración intraarticular de esteroides en la articulación sacro-ilíaca guiada por fluoroscopia para la sacroiliitis en la espondilitis anquilosante: Reporte de Caso índice de autoresíndice de materiabúsqueda de artículos
Home Pagelista alfabética de revistas  

Servicios Personalizados

Articulo

Indicadores

  • No hay articulos citadosCitado por SciELO

Links relacionados

  • No hay articulos similaresSimilares en SciELO

Bookmark

West Indian Medical Journal

versión impresa ISSN 0043-3144

Resumen

HAMMOUD, D; EL HADDAD, B  y  ABDALLAH, J. Hypercalcaemia secondary to Hypervitaminosis A in a patient with chronic renal failure. West Indian med. j. [online]. 2014, vol.63, n.1, pp. 105-108. ISSN 0043-3144.

Vitamin A toxicity is a well-described medical condition with a multitude of potential presenting signs and symptoms. It can be divided into acute and chronic toxicity. Serum vitamin A concentrations are raised in chronic renal failure even with ingestion of less than the usual toxic doses. Hypercalcaemia can occasionally be associated with high levels of vitamin A but it is rare. In this report, we describe a 67-year old female patient with chronic kidney disease who was taking vitamin A supplements for approximately 10 years. The patient had worsening of her chronic kidney disease over the last years and developed chronic hypercalcaemia. Her vitamin A level was elevated with a daily intake of 7000 IU. The vitamin A supplement was stopped. A few months later, vitamin A level diminished substantially and serum calcium levels returned to normal.

Palabras llave : Chronic renal failure; hypercalcaemia; hypervitaminosis; kidney failure.

        · resumen en Español     · texto en Inglés     · pdf en Inglés